View Full Version : Is this a side effect of adderall?


Josh177
07-30-09, 09:58 AM
Okay, I've been on Adderall (IR) for a few months now. It's been working great for treating my ADD, and even is helping my depression by giving me more motivation and energy (but I'm also on Prozac, so maybe just a combo of the two). There's just one side effect I can't stand: Facial flushing/feeling like my skin is burning. Now I've had this occur on and off BEFORE starting adderall but never constantly so it wasnt bother-some to me. It also was already happening sometimes prior to Prozac, so not that.

BUT... As of the last week or two it's been getting more and more constant. I'm starting to wonder if the adderall is perhaps just making it worse. And I started to notice something... It seems that when the Adderall is wearing off or already worn off (generally it seems like 3-5 hours or so after I took my dose), then that's when the facial flushing seems to occur the most. Do you think it's related? If so, why would the side effect of facial flushing only occur when the med is WEARING OFF? I'd assume that if you where to experiece facial flushing, it'd occur shortly after taking the med and occur while the med is in effect, and not occur as it's wearing off(especially since it's IR). But then again I don't know that's why I'm asking heh. If adderall is the possible cause of this, what reason would it be causing it? Is it due to increased blood-pressure? Or perhaps it's causing more blood to rush to my face? If either of those are the case though, I still wonder why it mostly occurs as it's wearing or worn off. Perhaps it's just messing up my system and horomones and/or from my blood pressure rising then dropping after it wears off, perhaps that has something to do with it?

But as I said, I still had this problem prior to being on Adderall, BUT, it seems to have gotten worse and more constant since being on Adderall. The only thing that kind of helps is putting ice/cold water on my face, then going to sleep. Or if I'm outside and it's cold weather, then I never have the problem and in fact all my redness on my face literally disappears after I spend enough time in cold weather....Like my face will look totally different after I spend time out in the cold - it'll look calm, won't feel over-heated at, wont have any burning feeling on the skin, and no redness at all. Any idea what that means? Perhaps my body temp some-times gets too high, for whatever reason, thus causing the flushing (and maybe adderall is one of the possible triggers of it), and being out in the cold lowers my body temp therefore helping... Hmm bleh no idea, and even if that was the case, I don't know what I'd do to help treat it.

sauer_kraut
08-09-09, 12:16 AM
I get this too. Not a whole lot, but often enough. Usually it is after my last dose of IR (20mg 3x a day) and does not last for ages, but long enough to be annoying. I never have any indication of when it will happen as it just happens and I have to deal with it. Being active and in the heat does not help at all. Usually I wait it out, or put some makeup on over it (guys can't really do that though, I guess) like if I am going to be around people.

I am not sure WHY it happens but it does remind me of that face flushing one gets from drinking wine or so. I never really understood why that happens either. Something for Google I guess. :P

penguin
08-09-09, 01:36 AM
Hi,
If you can tolerate aspirin, try taking 1 adult size aspirin about an hour before that last dose. Tylenol need not apply.
Enjoy, Ken